Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 30, 2018, 3:07 PM EDT for Alleghany County, Botetourt County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 30, 2018, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Botetourt County, VA
The radar
The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
773
WUUS51 KRNK 301907
SVRRNK
VAC005-023-301945-
/O.NEW.KRNK.SV.W.0119.180730T1907Z-180730T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
307 PM EDT MON JUL 30 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Alleghany County in west central Virginia...
Northwestern Botetourt County in west central Virginia...
* Until 345 PM EDT
* At 306 PM EDT, a severe thunderstorm was located near Callaghan,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oriskany...
and Gala.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3776 8002 3775 7999 3774 7988 3769 7982
3751 7988 3764 8003 3764 8002 3765 8003
3766 8003 3765 8005 3774 8015 3777 8008
TIME...MOT...LOC 1906Z 298DEG 11KT 3774 8006
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
891
WWUS51 KRNK 301925
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT MON JUL 30 2018
VAC005-023-301945-
/O.CON.KRNK.SV.W.0119.000000T0000Z-180730T1945Z/
Alleghany VA-Botetourt VA-
325 PM EDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL ALLEGHANY AND NORTHWESTERN BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...
At 325 PM EDT, a severe thunderstorm was located near Covington,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oriskany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3776 8002 3775 7999 3774 7988 3769 7982
3757 7995 3763 8002 3764 8002 3765 8003
3767 8003 3773 8006
TIME...MOT...LOC 1925Z 298DEG 11KT 3771 7999
HAIL...1.00IN
WIND...60MPH
$$
MBS433
WWUS51 KRNK 301939
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
339 PM EDT MON JUL 30 2018
VAC005-023-301945-
/O.CON.KRNK.SV.W.0119.000000T0000Z-180730T1945Z/
Alleghany VA-Botetourt VA-
339 PM EDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL ALLEGHANY AND NORTHWESTERN BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...
At 339 PM EDT, a severe thunderstorm was located near Oriskany,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
south central Alleghany and northwestern Botetourt Counties in west
central Virginia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3774 7998 3774 7988 3769 7982 3762 7994
3768 8000
TIME...MOT...LOC 1939Z 298DEG 11KT 3769 7994
HAIL...1.00IN
WIND...60MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:23 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 30, 2:23 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 223 PM EDT Mon Jul 30 2018 .SYNOPSIS... East to southeast winds between high pressure to the northeast and low pressure to the southwest will pull in increasingly warm and muggy tropical air back into the mid-Appalachian region for at least the next several days. The threat for more widespread showers and thunderstorms will gradually increase through the period as a weak front approaches from the west and then stalls over or near the area through late in the week. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 AM EDT Monday... General east-southeasterly windflow this morning maintaining low clouds everywhere except the Mountain Empire region of far western Virginia, where downsloping is helping clouds to break. Low clouds continue to limit instability and have therefore decreased rain chances across the mountains and the foothills through early afternoon. The area of rain across the Southside continues to weaken as greatest lift pushes out of the area, however expect light to occasionally moderate rain to persist as remaining energy drifts northeast into the central part of the state. Looking into mid/late afternoon, shortwave energy and drying aloft into the TN valley may allow for strong storms to affect portions of WV into far SW VA, hence the marginal risk from the Storm Prediction Center. As far as hydro issues, coverage of showers/storms will be greatest along/east of the Blue Ridge, and storm motion is enough to keep things moving. However, some localized flooding is possible but too isolated for a flash flood watch at this time. PWATs of 1.5 to 2.0 inches will make for efficient rain producers. The frontal boundary should track northward today as upper heights rise in advance of a stronger shortwave tracking toward the mid MS Valley. Tonight, expect activity to diminish but expect scattered coverage especially along the Blue Ridge. Highs today will be slightly below normal east of the Mountain Empire due to increased clouds. Expect near normal in the far southwest VA area where increased sunshine is in place, with highs in the mid 70s to around 80 in the mountains, with lower to mid 80s west of Tazewell to Marion, and also in the east. Muggy tonight with lows in the mid 60s to around 70. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 250 AM EDT Monday... Very unsettled period in store characterized by the return of tropical type moisture and a slow moving front to the west that will act to enhance at least daily rounds of showers and storms through the period. Appears best coverage on Tuesday will be across the west as a strong upper trof for late July heads slowly east and helps squeeze the flow between high pressure parked offshore. This will allow for stronger southwest flow to take shape behind an exiting warm front Tuesday with Pwats returning to around 2 inches or better in the east. Shortwave also rounding through the upper system should affect the mountains Tuesday afternoon with organized convection perhaps moving east across the region overnight. This supports keeping likely to categorical pops going by Tuesday afternoon into much of the overnight for at least bands of showers. Appears heavy rainfall the main threat given the very moist unidirectional southwest flow, while the overall flood scenario likely based on the amount of heavy rain the day before at this point. Although winds aloft are stronger with some shear, looks like weak lapses along with the degree of saturation and only weak instability to limit severe potential to mainly pulse nature within stronger convective bands. Kept highs similar to previous with range from upper 70s west to mid 80s east followed by lows in the 60s to around 70. Another active day likely on Wednesday as the upper trof to the west starts to weaken and lift out leaving the surface front just west of the Appalachians. Belt of deeper moisture will persist ahead of the boundary with best focus again looking to be over the west where will remain closer to passing shortwaves within the southwest flow aloft. Models again show a very saturated environment conducive to quick redevelopment of convection per any heating again Wednesday morning with bands of showers/storms likely spreading east during the day. Does appear that will see a little better support for more deeper convection east Wednesday afternoon/evening espcly where the latest GFS has slightly better severe parameters. Otherwise similar to Tuesday, running with likely to categorical pops with heavy rainfall the overall concern. Highs perhaps slightly warmer east with most clouds west so bumped up values a little Wednesday afternoon out east. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 200 PM EDT Sunday... This portion of the forecast will continue to be on the wet side, but not at the very high percentage of normal as is expected to be the case on Wednesday. We are expecting a synoptic transition from the stalled upper trough to our east, to one that has the trough washing out with the upper high off the southeast U.S. coast retrograding west. While leading up to this portion of the forecast, the upper trough, and weak disturbances advecting northeast on its eastern flanks across our region, along with plenty of tropical moisture aggressively progressing into the area all combined to yield generous amounts and coverage of precipitation. With the upper trough becoming a shadow of its former self, and the prevailing jet becoming more zonal across the Great Lakes region, our precipitation will develop through somewhat different means. The high working westward will mean the area will still have a decent, although not as impressive, fetch of tropical moisture working its way into the area. However, lost will be the upper level dynamics to support sustained activity into and through the overnight. Our showers and storms will become more diurnally influenced and have their focus near places of weak surface convergence such as near ridgelines or on pre-existing outflow boundaries from the previous day's activity, or activity earlier on a given day. Temperatures are not expected to fluctuate much day-to-day during this part of the forecast, although there should be a trend towards slightly warmer readings by the weekend as the upper high retrogrades. As a whole during the period thanks to abundant cloud cover and precipitation, low temperatures will average slightly above normal with high temperatures slightly below normal. Confidence in this portion of the forecast is moderate to high in regards to the trends of the larger scale synoptic pattern shift and the trends in temperatures. Confidence is low in regards to specific location and amounts of precipitation given the inherent uncertainty of diurnal convection coverage patterns. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 200 PM EDT Monday... Early morning stratus has scattered but not necessarily lifted this afternoon, resulting in MVFR ceilings intermixed with VFR conditions for most airports. East-southeasterly windflow remains fixed across the region, drawing moisture from the Atlantic, while waves of upper level energy move east across the central Appalachians around the base of an upper level trough, triggering scattered showers and thunderstorms mainly across the mountains. Majority of the convection will remain across the mountains into the early hours of Tuesday as southeasterly flow continues to supply deeper moisture to waves passing across the area. Cannot rule out a few strong to severe thunderstorms capable of damaging wind, but the main concern will be locally heavy rain dropping ceilings and visibilities to LIFR criteria. Storms are progressive however and conditions should improve after a short period of time. Coverage and intensity of rainfall will diminish shortly after midnight Tuesday, but won't likely end altogether. Overnight, expect widespread stratus to redevelop, resulting in widespread low end MVFR/IFR ceilings. Additionally, may see areas of patchy fog develop, especially where significant rainfall occurred. Expect a return of scattered showers and thunderstorms on Tuesday afternoon as a strong upper level disturbance approaches from the south. Do not expect much improvement in ceilings from the morning into the afternoon. Extended... Tropical airmass is expected to remain over the forecast area through the longer-range terminal forecast period with widespread flight restrictions often to remain in the MVFR range or lower - especially in/near increasing threat/coverage of showers/thunderstorms as a frontal system approaches from the west and then stalls over the area by midweek. Therefore, any VFR flight is expected to be relatively short-lived, not widespread, and mainly confined to afternoon hours each day outside of any areas of precipitation. Confidence is moderate to high, both temporally and spatially, for the aforementioned flight conditions throughout the extended period. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/WERT NEAR TERM...NF/WP SHORT TERM...JH LONG TERM...DS AVIATION...NF/WP
Hazardous weather outlook, Jul 30, 3:35 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 335 AM EDT Mon Jul 30 2018 NCZ002>006-019-020-VAZ016-017-032>035-043>047-058-059-310745- Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll- Floyd-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 335 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wet weather pattern is expected this week with the potential for periods of heavy rainfall and thunderstorms. This may lead to localized flooding in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-018-VAZ007-009>015-018>020-022>024-WVZ042>044-507-508-310745- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 335 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Thunderstorms this afternoon will produce heavy rain at times, which could lead to localized flooding. Also, some of the storms could become strong to severe, with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wet weather pattern continues for the rest of the week. Heavy rainfall from thunderstorms may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 1:12 PM EDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 112 PM EDT MON JUL 30 2018 NCZ018-301745- Watauga- 112 PM EDT MON JUL 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WATAUGA COUNTY... Until 145 PM EDT. At 112 PM EDT, a strong thunderstorm was located over Lovill, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Boone... Sugar Grove... Sands... Valle Crucis... and Lovill. This includes The following Location Appalachian State University. LAT...LON 3618 8179 3628 8180 3630 8161 3617 8162 TIME...MOT...LOC 1712Z 270DEG 12KT 3623 8175 DS
Special weather statement, Jul 30, 1:18 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
118 PM EDT MON JUL 30 2018
WVZ042-043-301800-
Mercer-Summers-
118 PM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SUMMERS AND NORTHERN MERCER COUNTIES...
Until 200 PM EDT.
At 118 PM EDT, a strong thunderstorm was located over Camp Creek
State Park, moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Pipestem...
Camp Creek...
Ellison...
Camp Creek State Park...
and Flat Top.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8126 3751 8121 3754 8120 3757 8120
3758 8119 3760 8114 3759 8109 3761 8106
3763 8107 3764 8107 3766 8103 3768 8100
3749 8088 3742 8123 3748 8127
TIME...MOT...LOC 1718Z 242DEG 18KT 3749 8118
PWSpecial weather statement, Jul 30, 1:25 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
125 PM EDT MON JUL 30 2018
WVZ507-301815-
Eastern Greenbrier-
125 PM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN GREENBRIER COUNTY...
Until 215 PM EDT.
At 124 PM EDT, a strong thunderstorm was located over Lewisburg,
moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Fairlea...
and Greenbrier River Trail.
This includes The following Location The West Virginia State
Fairgrounds.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3788 8016 3786 8017 3769 8046 3780 8057
3801 8028
TIME...MOT...LOC 1724Z 232DEG 15KT 3781 8045
PWSpecial weather statement, Jul 30, 1:28 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT MON JUL 30 2018
WVZ507-508-301815-
Western Greenbrier-Eastern Greenbrier-
128 PM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL GREENBRIER COUNTY...
Until 215 PM EDT.
At 128 PM EDT, a strong thunderstorm was located over Williamsburg,
moving northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Renick...
Falling Spring...
Beartown State Park...
Trout...
and Rorer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3805 8026 3804 8021 3789 8050 3798 8057
3812 8036
TIME...MOT...LOC 1728Z 238DEG 12KT 3796 8050
PWSpecial weather statement, Jul 30, 2:02 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
202 PM EDT MON JUL 30 2018
WVZ042-043-301845-
Mercer-Summers-
202 PM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL SUMMERS AND NORTHEASTERN MERCER COUNTIES...
Until 245 PM EDT.
At 201 PM EDT, a strong thunderstorm was located over Athens, moving
east at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Princeton...
Athens...
Pipestem...
Camp Creek...
and Elgood.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3756 8089 3743 8086 3741 8086 3739 8088
3738 8114 3746 8115
TIME...MOT...LOC 1801Z 259DEG 10KT 3745 8106
PWSpecial weather statement, Jul 30, 2:22 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT MON JUL 30 2018
VAZ019-020-WVZ507-301900-
Bath-Alleghany-Eastern Greenbrier-
222 PM EDT MON JUL 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL ALLEGHANY...WESTERN BATH COUNTIES IN WEST CENTRAL VIRGINIA
AND SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA
AND THE CITY OF COVINGTON...
Until 300 PM EDT.
At 222 PM EDT, strong thunderstorms extended from near Marlinton to
near Alleghany. Movement was east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Alleghany...
Covington...
Clifton Forge...
Warm Springs...
and Neola.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7971 3821 7962 3775 7988 3772 8031
3805 8013 3806 7996 3810 7993 3813 7995
3815 7992 3818 7992 3827 7980
TIME...MOT...LOC 1822Z 255DEG 15KT 3819 7999 3781 8020
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:16 PM EDT | Special Weather Statement | RNK | Wythe, City of Galax | 59 min |
| Jul 30, 7:46 AM EDT | Areal Flood Advisory | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jul 30, 1:09 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| Jul 30, 2:22 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 38 min |
| Jul 30, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 38 min |
| Jul 30, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, City of Covington | 33 min |
| Jul 30, 3:13 PM EDT | Special Weather Statement | RNK | Giles | 47 min |
| Jul 30, 3:45 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 45 min |
| Jul 30, 3:48 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 30, 4:19 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jul 30, 4:33 PM EDT | Special Weather Statement | RNK | Montgomery | 57 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | RNK | Wythe | 39 min |
| Jul 30, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 26 min |
| Jul 30, 5:35 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery | 25 min |
| Jul 30, 5:49 PM EDT | Special Weather Statement | RNK | Wythe | 41 min |
| Jul 30, 6:30 PM EDT | Special Weather Statement | RNK | Pulaski, Wythe | 45 min |
| Jul 30, 6:49 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 6 hr |
| Jul 30, 7:15 PM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell | 60 min |
| Jul 30, 7:19 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 56 min |
| Jul 30, 7:29 PM EDT | Areal Flood Advisory | RNK | Carroll, Pulaski, Wythe | 113 min |
| Jul 30, 7:36 PM EDT | Special Weather Statement | RNK | Franklin | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.